Washington, 2006High Wind in Washington, January 11, 2006
January 11, 2006 · NWS PDT · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jan 10, 10:30 PM PST, 1 hour 45 minutes earlier.
Area forecast discussion, Jan 10, 10:30 PM PST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED ALL DISCUSSIONS
NATIONAL WEATHER SERVICE PENDLETON OR
1030 PM PST TUE JAN 10 2006
.DISCUSSION...SATELLITE IMAGERY SHOWS A VIGOROUS SYSTEM MOVING INTO
THE PACIFIC NORTHWEST THIS EVENING...WITH THE FRONT NOW MOVING EAST
OF THE CASCADES. GUSTY WINDS HAVE ACCOMPANIED THIS FRONT...WITH THE
PENDLETON WEATHER OFFICE REPORTING A GUST UP TO 50 MPH AS THE FRONT
MOVED THROUGH. THE MAIN BAND OF PRECIPITATION IS NOW MOVING ACROSS
THE BASIN...EXTENDING BACK ACROSS CENTRAL OREGON. BEHIND THE
FRONT...SCATTERED SHOWERS WILL CONTINUE. ACROSS CENTRAL
OREGON...THE UPPER LEVEL JET HAS HELPED ENHANCE THE PRECIPITATION
RATES...LEADING TO SOME FLOODING IN THE BEND AREA...WHERE THE
GROUNDS ARE ALREADY SATURATED. HAVE UPDATED THE FORECAST AGAIN TO
BETTER REFLECT CURRENT TRENDS AND TRENDS INTO THE OVERNIGHT HOURS.
PALMER
&&
.AVIATION...A FRONT IS MOVING THROUGH THE REGION...CAUSING GUSTY
WIND ALONG THE FRONTAL BOUNDARY. THESE GUSTY WINDS WILL CONTINUE AT
KPDT AND KALW THROUGH 8Z. RAIN WILL ALSO ACCOMPANY THIS
FRONT...WITH SCATTERED SHOWERS EXPECT ACROSS THE AREA THROUGH THE
REST OF THE NIGHT. VFR AND MVFR WILL CONTINUE THROUGH THE REST OF
THE NIGHT. PALMER
&&
.HYDROLOGY...MY MAIN CONCERN THROUGH THIS EVENING CONTINUES TO BE
WILL THE PRECIPITATION AMOUNTS WITH THIS NEW SYSTEM AND RISES ALONG
AREA STREAMS AND CREEKS.
A VERY MOIST AND VIGOROUS SYSTEM IS MOVING INTO THE PACIFIC
NORTHWEST THIS EVENING...SPREADING RAIN ACROSS THE REGION. ALONG
THE EAST SLOPES OF THE CASCADES...MODERATE TO HEAVY RAIN IS
OCCURRING...WITH UP TO AN INCH OF ADDITIONAL RAIN POSSIBLE.
TEMPERATURES ARE CURRENTLY IN THE MID 30S TO LOWER 40S...ALLOWING
FOR EXCESSIVE RUNOFF TO OCCUR. THE AHTANUM CREEK AND THE COTTONWOOD
CREEK HAVE OVERFLOWN THEIR BANKS...AND FLOODING WILL CONTINUE
THROUGH THE NIGHT ALONG THESE CREEKS. THE AMERICAN RIVER AND THE
LITTLE NACHES RIVER ARE ALSO RUNNING HIGH. THEREFORE...HAVE
CONTINUED THE URBAN AND SMALL STREAM FLOOD WARNING FOR THE
YAKIMA...KLICKITAT...AND KITTITAS COUNTIES. THE FLOODING WILL BE
HEAVIEST IN THE UPPER PARTS OF THE YAKIMA AND KITTITAS
VALLEYS...SINCE SOME RAIN SHADOWING IN THE WESTERLY FLOW WILL LIMIT
RAINFALL EXCEPT NEAR THE CREST. HOWEVER...EVEN THESE AREAS WILL SEE
RISING STREAMS FROM UPSTREAM RAIN AND SNOW MELT.
MEANWHILE...THE NACHES RIVER IS RUNNING HIGH AT CLIFFDELL AND EVEN
HIGHER AT NACHES...WHERE IT HAS GONE ABOVE BANKFULL. AT THIS
TIME...THE RIVER IS FORECASTED TO CREST OF THE NEXT 12 TO 24
HOURS...BUT SOMEWHAT CONCERNED WITH THE ADDITIONAL RAINFALL THAT IT
MIGHT TAKE A LONGER BEFORE IT CRESTS. HOWEVER...EXPECT THE NACHES
TO REMAIN BELOW FLOOD STAGE AT THIS TIME. THE KLICKITAT AT PITT
ALSO CONTINUES TO RISE THIS EVENING...AND IS EXPECT TO CREST JUST
BELOW FLOOD STAGE.
HAVE CANCELLED THE FLOOD WATCH FOR NORTH CENTRAL AND CENTRAL OREGON
THIS EVENING. THE FRONT CONTINUES TO MOVE THROUGH THE REGION...WITH
SCATTERED SHOWERS EXPECTED OVERNIGHT. DID ISSUED A URBAN AND SMALL
STREAM FLOOD ADVISORY FOR DESCHUTES COUNTY...WHERE SOME FLOODING HAS
OCCURRED. THIS ADVISORY IS GOOD THROUGH 4 AM.
COLD AIR WILL MOVE SLOWLY EAST OF THE CASCADES LATE TONIGHT AND DROP
SNOW LEVELS...DECREASING THE POTENTIAL FOR FLOODING INTO TOMORROW.
PALMER
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 39 45 34 45 / 70 40 30 30
ALW 43 46 35 47 / 80 40 30 30
PSC 41 46 33 43 / 70 30 20 20
YKM 34 42 28 40 / 70 30 20 30
HRI 35 47 31 43 / 70 30 20 20
ELN 31 40 25 37 / 80 30 20 30
RDM 35 44 29 39 / 50 30 30 50
LGD 33 42 31 38 / 70 40 40 30
5J0 33 46 30 40 / 50 40 40 40
DLS 37 47 32 41 / 80 30 40 50
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...SMALL STREAM AND URBAN FLOOD ADVISORY UNTIL 4 AM PST WEDNESDAY
FOR ORZ043.
WA...SMALL STREAM AND URBAN FLOOD WARNING FOR WAC037-039-077 UNTIL 9
AM
&&
TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
82Hazardous weather outlook, Jan 10, 11:53 PM PST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
1153 PM PST TUE JAN 10 2006
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-111315-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
1153 PM PST TUE JAN 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...REST OF TONIGHT
FLOODING
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, CENTRAL OREGON
STRONG WIND
LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE
MOUNTAINS OF WASHINGTON, LOWER COLUMBIA BASIN OF OREGON,
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON
A STRONG COLD FRONT PUSHING ACROSS EASTERN WASHINGTON AND EASTERN
OREGON HAS RESULTED IN VERY WINDY CONDITIONS TO THE LOWER COLUMBIA
BASIN AND THE BLUE MOUNTAIN FOOTHILLS. A HIGH WIND WARNING IS IN
EFFECT FOR THE BLUE MOUNTAIN FOOTHILLS OF OREGON AND A WIND ADVISORY
IS IN EFFECT FOR THE BLUE MOUNTAIN FOOTHILLS OF WASHINGTON AND THE
LOWER COLUMBIA BASIN. PLEASE REFER TO THE LATEST PDXNPWPDT WWUS76
KPDT FOR DETAILS. ALTHOUGH PRECIPITATION IS TAPERING OFF
TONIGHT...URBAN AND SMALL STREAM FLOODING IS POSSIBLE IN
YAKIMA...KITTITAS...AND KLICKITAT COUNTIES IN WASHINGTON AND IN
DESCHUTES COUNTY IN OREGON DUE TO ADDITIONAL RAINFALL AND SNOW
MELT. PLEASE REFER TO THE LATEST FLOOD STATEMENT FOR DETAILS
PDXFLSPDT WWUS86 KPDT. A FLOOD WARNING IS IN EFFECT FOR THE
KLICKITAT RIVER AT PITT. PLEASE REFER TO THE LATEST PDXFLWPDT
WWUS46 KPDT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY
FLOODING WEDNESDAY
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY
SNOW THURSDAY
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, KITTITAS VALLEY
THE URBAN AND SMALL STREAM FLOOD WARNING IS IN EFFECT THROUGH 9 AM
PST WEDNESDAY FOR THE KITTITAS...YAKIMA...AND KLICKITAT COUNTIES.
PLEASE REFER TO THE LATEST PDXFLSPDT WWUS86 KPDT FOR DETAILS. IN
ADDITION...A FLOOD WARNING IS IN EFFECT FOR THE KLICKITAT
RIVER AT PITT. PLEASE REFER TO THE LATEST PDXFLWPDT WWUS46 KPDT
FOR DETAILS.
FREQUENT PACIFIC WEATHER SYSTEMS WILL CONTINUE TO MOVE ACROSS THE
REGION THROUGH THE PERIOD. ON THURSDAY A STRONGER SYSTEM WITH SOME
COLDER AIR WILL CAUSE A POTENTIAL FOR HEAVY SNOW ALONG THE SOUTHERN
WASHINGTON CASCADE EAST SLOPES AND IN THE KITTITAS VALLEY ON
THURSDAY. OTHERWISE PERIODS OF RAIN AND MOUNTAIN SNOW WILL CONTINUE
THROUGH NEXT TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY THE NEXT COUPLE OF DAYS.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.In the hours before
Local storm report, Jan 10, 8:07 PM PST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
807 PM PST TUE JAN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM FLOOD 14 NW TIETON 46.85N 120.95W
01/10/2006 YAKIMA WA TRAINED SPOTTER
WATER LEVELS AT AHTANUM CREEK AND COTTONWOOD CREEK IN
YAKIMA COUNTY ARE OUT OF THE BANKS AND CAUSING PASTURE
FLOODING. THE AMERICAN RIVER AND LITTLE NACHES RIVERS ARE
RUNNING HIGH BUT NO FLOODING OBSERVED.
&&
MSMITHLocal storm report, Jan 10, 10:33 PM PST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1033 PM PST TUE JAN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM FLOOD BEND 44.07N 121.31W
01/10/2006 DESCHUTES OR COUNTY OFFICIAL
MODERATE TO HEAVY RAINFALL IN BEND SINCE 6 PM HAS
RESULTED IN STREET FLOODING. FRANKLIN AVENUE AND
NORTHEAST 6TH STREET WAS HARDEST HIT AND IS CLOSED.
STREET FLOODING ALSO OBSERVED ON SKYLINE RANCH ROAD.
SANDBAGGING IN PROGRESS. SEVERAL HOMES ARE THREATENED.
&&
MSMITHLocal storm report, Jan 10, 10:45 PM PST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PENDLETON OR
1045 PM PST TUE JAN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM FLOOD 14 NW TIETON 46.85N 120.95W
01/10/2006 YAKIMA WA TRAINED SPOTTER
WATER LEVELS AT AHTANUM CREEK AND COTTONWOOD CREEK IN
YAKIMA COUNTY ARE OUT OF THE BANKS AND CAUSING PASTURE
FLOODING. THE AMERICAN RIVER AND LITTLE NACHES RIVERS ARE
RUNNING HIGH BUT NO FLOODING OBSERVED.
0914 PM NON-TSTM WND GST 5 W COLLEGE PLACE 46.04N 118.49W
01/10/2006 55 MPH WALLA WALLA WA TRAINED SPOTTER
BRIEF GUST TO 55 MPH.
0914 PM NON-TSTM WND GST 2 S PILOT ROCK 45.45N 118.82W
01/10/2006 58 MPH UMATILLA OR TRAINED SPOTTER
GUSTS FROM 48-58 MPH SINCE 9 PM.
1020 PM FLOOD BEND 44.07N 121.31W
01/10/2006 DESCHUTES OR COUNTY OFFICIAL
MODERATE TO HEAVY RAINFALL IN BEND SINCE 6 PM HAS
RESULTED IN STREET FLOODING. FRANKLIN AVENUE AND
NORTHEAST 6TH STREET WAS HARDEST HIT AND IS CLOSED.
STREET FLOODING ALSO OBSERVED ON SKYLINE RANCH ROAD.
SANDBAGGING IN PROGRESS. SEVERAL HOMES ARE THREATENED.
&&
MSMITHHigh Wind, Benton/Franklin/Walla Walla T Se/E Klickitat
- When
- January 11, 12:15 AM PST to 3:30 AM PST
- Where
- Benton/Franklin/Walla Walla T Se/E Klickitat forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.220, -119.419 (the zone’s center; the record gives no point)
Several stations on Hanford Mesonet reported wind gusts between 52 and 57 knots.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in California, January 11, 20065 injured · $90,000 · 1 event
- Tornadoes in Virginia, January 11, 20062 injured · $40,000 · F1 · 2 events
- Winter Weather in Montana, January 11, 20062 injured · 2 events
- Winter Weather in Vermont, January 11, 2006$20,000 · 3 events
- Winter Weather in Colorado, January 11 to 12, 20064 events
- High Wind in Wyoming, January 11, 200693 kt wind · 3 events
- Heavy Snow in Utah, January 11, 20063 events
- Waterspout in South Atlantic Coastal Waters, January 11, 20061 event
- Hail in North Carolina, January 11, 20060.88 in hail · 1 event
- High Wind in Nevada, January 11, 200650 kt wind · 1 event
- Hail in North Carolina, January 11, 20061 in hail · 1 event
- Hail in North Carolina, January 11, 20060.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489343.